IDEAS home Printed from
   My bibliography  Save this article

The Congruence Axiom and Path Independence


  • Bandyopadhyay, Taradas
  • Sengupta, Kunal


No abstract is available for this item.

Suggested Citation

  • Bandyopadhyay, Taradas & Sengupta, Kunal, 1999. "The Congruence Axiom and Path Independence," Journal of Economic Theory, Elsevier, vol. 87(1), pages 254-266, July.
  • Handle: RePEc:eee:jetheo:v:87:y:1999:i:1:p:254-266

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. Taradas Bandyopadhyay, 1988. "Revealed Preference Theory, Ordering and the Axiom of Sequential Path Independence," Review of Economic Studies, Oxford University Press, vol. 55(2), pages 343-351.
    2. Sertel, Murat R & Van der Bellen, Alexander, 1979. "Synopses in the Theory of Choice," Econometrica, Econometric Society, vol. 47(6), pages 1367-1389, November.
    3. Amartya K. Sen, 1971. "Choice Functions and Revealed Preference," Review of Economic Studies, Oxford University Press, vol. 38(3), pages 307-317.
    4. Sertel, Murat R. & Van der Bellen, Alexander, 1980. "On the routewise application of choice," Journal of Economic Theory, Elsevier, vol. 22(3), pages 423-438, June.
    5. Plott, Charles R, 1973. "Path Independence, Rationality, and Social Choice," Econometrica, Econometric Society, vol. 41(6), pages 1075-1091, November.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Taradas Bandyopadhyay & Kunal Sengupta, 2006. "Rational Choice and von Neumann– Morgenstern’s Stable Set: The Case of Path-dependent Procedures," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 27(3), pages 611-619, December.
    2. Bandyopadhyay, Taradas & Sengupta, Kunal, 2003. "Intransitive indifference and rationalizability of choice functions on general domains," Mathematical Social Sciences, Elsevier, vol. 46(3), pages 311-326, December.

    More about this item


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:jetheo:v:87:y:1999:i:1:p:254-266. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.